Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 145, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 28, 2007, 12:11 AM CDT for Ashland County, Iron County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2007, 12:11 AM CDT (05:11 UTC)
- Expired
- Aug 28, 2007, 12:57 AM CDT
- In force
- 46 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Ashland County, WI, Iron County, WI
The radar
The Duluth radar (KDLH), 139 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 6:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 6:06 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Aug 27, 6:06 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE... NATIONAL WEATHER SERVICE DULUTH MN 606 PM CDT MON AUG 27 2007 .MESOSCALE UPDATE... ...CONCERNING INTENSE HP SUPERCELL LOCATED OVER AITKIN COUNTY... LATEST VOLUMETRIC REFLECTIVITY/VELOCITY DATA FROM KDLH INDICATE THAT THE STORM OVER AITKIN COUNTY..NEAR BIG SANDY LAKE..HAS BECOME A AN INTENSE HP SUPERCELL WITH 70 DBZ ECHO UP TO 33 KFT AGL AND A BWER CAPPED BY 60+ DBZ ECHO AT NEARLY 36 KFT. THIS INDICATES A GIANT HAIL THREAT WITH THIS STORM. BASEBALL SIZE HAIL JUST REPORTED AT BIG SANDY LAKE. AT ITS CURRENT MOVEMENT..THIS STORM WILL MOVE TO THE FLOODWOOD AND GOWAN AREA..AND EVENTUALLY HIGHWAY 53 BETWEEN CANYON AND INDEPENDENCE. THIS STORM APPEARS ELEVATED DUE TO THE STILL NORTHEAST MOVEMENT..BUT WE WILL NEED TO MONITOR THIS STORM CLOSELY FOR A RIGHT TURN..INDICATIVE OF THE STORM BECOMING MORE SURFACE BASED. IF SUCH A RIGHT TURN WERE TO OCCUR..IT WOULD ALSO BRING THIS STORM MUCH CLOSER TO THE DULUTH AREA PROPER. MILLER
Hazardous weather outlook, Aug 27, 4:00 AM CDT, 20 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 400 AM CDT MON AUG 27 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-280900- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 400 AM CDT MON AUG 27 2007 ...SLIGHT RISK OF SEVERE STORMS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN HAZARDS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE TO THE LEFT OF A LINE FROM WALKER...TO DEER RIVER...AND DULUTH MINNESOTA...TO SOLON SPRINGS...HAYWARD...AND SARONA WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS CONTINUES ON TUESDAY IN PINE COUNTY MINNESOTA...AS WELL AS NORTHWEST WISCONSIN. THE NEXT CHANCE OF THUNDERSTORMS IS NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. GSF
In the hours before
Local storm report, Aug 27, 7:02 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
702 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL HILL CITY 46.99N 93.60W
08/27/2007 M0.75 INCH AITKIN MN TRAINED SPOTTER
&&
TLONKALocal storm report, Aug 27, 7:04 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
704 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 2 E HILL CITY 46.99N 93.55W
08/27/2007 M0.88 INCH AITKIN MN AMATEUR RADIO
&&
LILESThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:56 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 49 min |
| Aug 27, 9:00 PM CDT | Special Marine Warning | DLH | 60 min | |
| Aug 27, 9:10 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine | 35 min |
| Aug 27, 10:07 PM CDT | Special Marine Warning | DLH | 15 min | |
| Aug 27, 11:06 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Washburn | 24 min |
| Aug 27, 11:33 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 42 min |
| Aug 28, 12:00 AM CDT | Severe Thunderstorm Warning | DLH | Sawyer, Washburn | 45 min |
| Aug 28, 1:58 AM CDT | Severe Thunderstorm Warning | DLH | Washburn | 32 min |
| Aug 28, 4:24 AM CDT | Severe Thunderstorm Warning | DLH | Price | 37 min |
| Aug 28, 2:15 PM CDT | Severe Thunderstorm Warning | DLH | Price | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.